MAUDE Adverse Event Report: BIOMERIEUX, INC BACT/ALERT® SA (PLASTIC BOTTLES)

BIOMERIEUX, INC BACT/ALERT® SA (PLASTIC BOTTLES)
Model Number 259789
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer in the united kingdom notified biomérieux of bact/alert® sa culture bottles leaking post sample collection.Per the customer, the bottles were leaking from the cap in the sample bag.Customer states the samples had not leaked outside the bag; therefore, no staff members were affected.The leaking bact/alert® culture bottles initiated medical intervention in the form of additional patient blood draws.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
Biomérieux was initially informed that bact/alert® sa culture bottles were leaking post sample collection.Per the customer, the bottles were leaking from the cap in the sample bag.The customer stated the samples had not leaked outside of the bag; therefore, staff members were not affected.However, new sample sets were required due to the leaking culture bottles.Additional information was received from the customer on 24aug2017.The customer reported the issue was all user error.The user attempted to take the metal cap off the bottle but encountered difficulty so stopped half way through.The customer indicated the user was looking for a new way to inoculate blood cultures.The leak was around the metal crimping where the user had tampered and caused damage,.

Brand Name
BACT/ALERT® SA (PLASTIC BOTTLES)
Common Device Name
BACT/ALERT® SA (PLASTIC BOTTLES)
Manufacturer (Section D)
BIOMERIEUX, INC
100 rodolphe street
durham NC 27712
MDR Report Key6802094
Report Number3002769706-2017-00249
Device Sequence Number13703768
Product Code MDB
UDI-Device Identifier03573026055806
UDI-Public03573026055806
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2017
Device Model Number259789
Device Lot Number1047291
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;